I noticed yesterday that I have some pain in my right breast. It seems to be isolated only to one side at that. Usually the pain, which comes off as a sort of a moderate throbbing pain near the nipple area, comes and goes - it is not constant.
At one point I figured the tenderness could be attributed to me being cold because my nipples tend to shrivel and become a bit swollen and painful when I'm cold. But even with warmth, my right breast continues to be a little painful.
I've been on birth control for about five weeks; I've read that birth control can cause breast tenderness. But if it does, wouldn't the pain have kicked in last month when I began taking it?
I got my period around the 24th of last month, so it isn't due for a while, and even if it was due I've never had breast pain or tenderness before my period.
But lately I've been feeling chest pain, severe at times, and sometimes more painful on the right side than the left. Does anyone think my breast pain could be associated with my chest pain?
Note, though, that my breasts are not swollen, inflamed, or are releasing any sort of discharge. They haven't grown any either. And when it isn't busy throbbing, it hurts only when I press VERY firmly on it.
Anyone know what might be causing me this pain in my breast?
And if this helps at all, I'm 17. So I'm not going through menopause or anything.
Last edited by Dark Stranger; 10-07-2004 at 04:01 PM.
Reason: Forgot something...
I have had a similar experience with breast pain. I started having a throbbing/stabbing pain in my left breast about 3-4 years ago. It start from the outside, near my armpit, and radiated towards the nipple. I was so scared (was 19 at the time) because it was all new. I eventually called my doctor because I was scared, and she did a breast exam but found nothing. Because I was having such pain, she had me go for a mamogram, but because of my age, the doctors decided to do a sonogram on my breast. They found nothing, and said that it was probably due to hormones, and that's why I had a pain in my breast. It did eventually go away.
Have you noticed that the pain has started near your period by any chance? This is when mine started, and it could very well be hormonal for you. And because you're on the pill, breast tenderness is a real possibility. If it is from the pill, it wouldn't necessarily start when you began the pill, because it takes time for those hormones in the pill to begin to accumulate in your system. I know before my period, my breasts get so sore, which is b/c of all the hormones I believe, and it has gotten worse with me being on the pill.
As for your chest pain, because you are on the pill, I would keep an eye on that. Did the chest pain only being after you've started on the pill? I would suggest that you might want to call your doctor and tell her/him all of the symptoms you're having, and do mention you've just started taking the pill if you talk with your doctor's nurse instead of your regular doctor.
Good luck, and I hope you get relief. If I can answer any other questions or be of any help, please do let me know.
It start from the outside, near my armpit, and radiated towards the nipple
That's exactly what happened with mine!
[quote]Did the chest pain only being after you've started on the pill?[quote]
Each and every one of my symptoms, from the chest pain to the severe headaches all began after going on the pill.
Have you noticed that the pain has started near your period by any chance?
It just ended about 2 weeks ago, and I'm not known to experience breast pain/tenderness prior to my period, unless the pill is making that change too O.o
Thank you, waterfairy, for your help. I was beginning to "fear the worst" with my current condition of constant pain in all regions of my body, but I think what I need to do is think logically because I have been very careful (in an intimate sense ) even on the pill, so I think I can rule out THAT possibility.
You are most welcome, Dark Stranger. I am glad that you got a little relief from what I had mentioned. By all means though, if your symptoms get worse or you notice more, I would definately give your doctor a call and let her/him know what's going on. Good luck to you, and as I said before, if you need any more help/advice/support, please do let me know.